Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 18, 2011, 9:22 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 9:22 AM EST (14:22 UTC)
- Expired
- Dec 19, 2011, 4:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
783 WHUS72 KMLB 181422 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 922 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY FOR SEAS IN THE GULF STREAM... AMZ555-570-572-575-190900- /O.NEW.KMLB.SC.Y.0034.111218T1422Z-111219T0900Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 922 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS AND SEAS: NORTH WINDS AROUND 20 KNOTS WILL BECOME NORTHEAST THROUGH THE DAY AND NIGHT. SEAS WILL BUILD TO 5 TO 7 FEET OR HIGHER IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 4:00 AM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 18, 4:00 AM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EST SUN DEC 18 2011 .DISCUSSION... TODAY/TONIGHT...FRONTAL BOUNDARY CONTINUES TO PUSH SOUTHWARD WITH NORTHERLY SURGE AND LOWER DEW POINTS WORKING DOWN EC FL PRESENTLY. A COOLER AND PLEASANT DAY ON THE WAY WITH PLENTY OF SUNSHINE AND HIGH TEMPS RANGING FROM THE UPPER 60S FROM AROUND THE ORLANDO METRO AND NORTHERN BREVARD CO NORTHWARD...TO LOWER/MID 70S SOUTH ALONG THE TREASURE COAST AND LAKE OKEECHOBEE. NORTHERLY WINDS WILL VEER TOWARD THE NNE INTO THIS AFTERNOON AND MAY GET A LITTLE BREEZY NEAR THE COAST. HIGH PRESSURE TO THE NORTH BUILDS QUICKLY EASTWARD INTO TONIGHT WITH THE VEERING ONSHORE FLOW COMPONENT MODIFYING OVERNIGHT MINS NEAR THE COAST. LOW TEMPS FALLING INTO THE UPPER 40S ROUGHLY RURAL AREAS NORTHWEST OF I-4...WITH NEAR 50/LOWER 50S THROUGH THE REMAINDER OF THE INTERIOR AND COASTAL VOLUSIA CO...MID/UPPER 50S IMMEDIATE SPACE AND TREASURE COASTS. MON-TUE...DEEP HI PRES RIDGE OVER THE WRN GOMEX/LWR MS VALLEY WILL PUSH ACRS THE DEEP SOUTH AND INTO THE WRN ATLC THRU THE FIRST PART OF THE WEEK. A DRY AND VERY STABLE AIRMASS WILL ACCOMPANY THE RIDGE WITH A SHARP H90-H70 SUBSIDENCE INVERSION CAPPING VERTICAL MOTION AOB 5KFT...PRECIP CHANCES NEAR ZERO. ANTICYCLONIC FLOW AROUND THE BASE OF THE RIDGE WILL GENERATE A STEADY E/SE FLOW THRU THE H100-H70 LYR ON MON THAT WILL GRADUALLY VEER TO THE S/SE THRU LATE TUE NIGHT. THE ONSHORE FLOW WILL PUSH MARINE MODIFIED AIR ACRS CENTRAL FL... RESULTING IN A SLOW WARMING TREND THAT WILL PUSH TEMPS BACK ABV CLIMO. MON MAX TEMPS IN THE L/M70S...TUE MRNG MIN TEMPS IN THE M50S INTERIOR...U50S/L60S ALONG THE COAST. INCREASING SRLY WIND COMPONENT WILL PUSH TUE MAX TEMPS INTO THE M/U70S WHILE INCREASING CLOUD COVER ASSOCD WITH THE NEXT SHORT WAVE TROF WILL KEEP WED MRNG MINS IN THE U50S/L60S INTERIOR AND IN THE M/U60S ALONG THE COAST. WED-SAT...THE RIDGE AXIS WILL ANCHOR ITSELF OVER THE SWRN ATLC BY MID WEEK AS THE NRN BRANCH OF THE H25 JET REMAINS TOO FAR TO THE N TO DISLODGE IT. THE JET WILL FEED THE NRN PORTION OF THE NEXT SHORT WAVE TROF AND SPIN UP A POTENT STORM SYSTEM OVER NEW ENGLAND THRU MIDWEEK. AS IT DOES...THE SRN PORTION OF THE TROF WILL BE LEFT BEHIND WITH LITTLE MORE THAN ITS OWN MOMENTUM TO PUSH THRU THE DEEP SOUTH. THE SRN BRANCH OF THE JET REMAINS LARGELY ZONAL IN NATURE WHILE THE GFS/ECMWF MODELS INDICATE IT WILL ORIENT ITSELF PARALLEL TO THE TROF AXIS BY MIDWEEK. A WEAK/STALLING FRONT USUALLY RESULTS FROM THIS WX PATTERN WITH AN EXTENDED PERIOD OF LIGHT TO MODERATE PRECIP OCCURRING WHEREVER THE STALL OCCURS. THE 18/00Z EXTENDED NUMERICAL GUIDANCE HAS BACKED OFF ARND 5PCT FROM THE 17/00Z RUN...NOT THAT THE POPS WERE ALL THAT HIGH TO BEGIN WITH. NEITHER GFS/ECMWF MODELS INDICATE A CLEAN FROPA THRU CENTRAL FL THRU THE LATTER HALF OF THE WEEK...A SOLUTION THAT IS DIFFICULT TO COUNTER GIVEN THE PATTERN OF FROPAS SO FAR THIS SEASON. WILL CAP PRECIP CHANCES AT 20PCT AND PUSH THEM BACK TO 00Z THU. IMPACT SHOULD BE MINOR AS THE RIDGE WILL BLOCK OUT ANY SIG MID/UPR LVL DYNAMIC SUPPORT WHILE MAINTAINING WEAK MID LVL LAPSE RATES THAT WILL LIMIT INSTABILITY. TEMPS ABV AVG DUE TO S/SWRLY FLOW AROUND THE BACKSIDE OF THE RIDGE: MAXES M70S/L80S...MINS U50S/L60S N OF I-4 AND L/M60S SPACE AND TREASURE COASTS. && .AVIATION...SOME CIGS FL030-040 AS BOUNDARY PUSHES SOUTHWARD BEFORE SUNRISE. VFR DAYTIME WITH MAINLY SKC. NNE SFC WINDS MAY OCCASIONALLY GUST TO NEAR 20KT THIS AFTERNOON...MAINLY COASTAL SECTIONS. && .MARINE...BRIEF NORTHERLY SURGE WORKING DOWN THE WATERS EARLY THIS MORNING. WINDS WILL BECOME NNE DAYTIME WITH SPEEDS 15-20KT. SEAS WILL ALSO BUILD BUT HAVE BEEN RUNNING LOWER THAN INDICATED BY SWAN RUN THIS MORNING SO UNDERCUT VALUES AS TRENDS INDICATE. WILL NEED CAUTION STATEMENTS ALL LEGS AND AN SCA MAY BECOME NECESSARY FOR A PORTION OF THE OFFSHORE WATERS BY TONIGHT...BUT GIVEN IT LOOKS MARGINAL AND NEAR THE 2ND PERIOD...WILL LET LATER SHIFTS DECIDE AFTER REVIEWING TRENDS AND 12Z GUIDANCE. MON-TUE...ERLY SWELL WILL DAMPEN OUT ALONG THE E FL COAST AS A HI PRES RIDGE BUILDS OVER THE DEEP SOUTH THEN OFF THE ERN SEABOARD. SFC/BNDRY LYR WNDS WILL RESPOND BY VEERING FROM THE E/SE MON TO THE S/SE LATE TUE NIGHT...ARND 15KTS NEARSHORE AND 15-20KTS OFFSHORE. NEARSHORE SEAS 4-6FT DECREASING TO 3-5FT...OFFSHORE SEAS 5-7FT DECREASING TO 4-6FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 52 72 57 / 0 10 0 0 MCO 69 51 75 55 / 0 10 0 0 MLB 70 56 73 62 / 0 10 0 0 VRB 72 56 73 61 / 0 0 0 0 LEE 67 48 74 54 / 0 10 0 10 SFB 69 50 74 55 / 0 10 0 0 ORL 69 51 74 56 / 0 10 0 0 FPR 72 56 73 61 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO LONG TERM/IMPACT WX...BRAGAW
Hazardous weather outlook, Dec 18, 4:24 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 424 AM EST SUN DEC 18 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-181500- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 424 AM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A LONG PERIOD OCEAN SWELL WILL BRING ROUGH SURF AND A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. CHECK CONDITIONS WITH LOCAL BEACH PATROLS WHEN ARRIVING AT THE BEACH. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .WIND AND SEA IMPACT...NORTH TO NORTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD TODAY BEHIND THE COLD FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION FOR DETERIORATING BOATING CONDITIONS. SMALL CRAFT ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE COASTAL WATERS BY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE RIP CURRENT RISK WILL CONTINUE AND SEA HEIGHTS WILL REMAIN ELEVATED INTO THE MID WEEK. RAIN CHANCES WILL INCREASE HEADING INTO THE LATE WEEK AS ANOTHER FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.